Hail, Beaverhead
- When
- June 16, 3:15 PM MST
- Where
- Beaverhead County, Wise River
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.800, -112.950
75 inch diameter hail at Wise River.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped .75 inch diameter hail at Wise River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 16, 1:26 PM MST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MDT THU JUN 16 2005 .DISCUSSION... TONIGHT THROUGH SATURDAY...BUSY EVENING IN STORE FOR NORTH CENTRAL MONTANA WITH A SEVERE THUNDERSTORM WATCH ALREADY OUT FOR PORTIONS OF THE CWA. CLOUD SHIELD MOVING OUT OF SOUTHWEST MONTANA SHOULD INHIBIT STRONG CONVECTION DOWN SOUTH. AN UNSTABLE AIRMASS IS IN PLACE OVER THE PLAINS AND WILL BE ACTED UPON BY AN UPPER LEVEL VORT MAX. EXPECT THAT CONVECTION WILL WIND DOWN FROM SOUTH TO NORTH DURING THE EVENING...BUT PRECIPITATION MAY CONTINUE OVER NORTHWESTERN PORTIONS OF MY CWA THROUGH THE NIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED ON FRIDAY WITH SEVERE WEATHER POSSIBLE IN MY NORTHEAST ZONES ONCE AGAIN. THE BULK OF THE ACTIVE WEATHER REGIME SHIFTS INTO CANADA ON SATURDAY. WILL KEEP A SLIGHT CHANCE TO CHANCE OF CONVECTION IN THE FORECAST BUT DO NOT EXPECT WIDESPREAD SEVERE WEATHER. MPJ SATURDAY NIGHT THROUGH MONDAY NIGHT...ACTIVE SOUTHWEST FLOW ALOFT WILL CONTINUE DURING THIS PERIOD. WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AS A DISTURBANCE MOVES OVER THE AREA. DECREASED POPS TO SLIGHT CHANCE FOR SUNDAY AND SUNDAY NIGHT AS A WEAK RIDGE DEVELOPS. FOR MONDAY AND MONDAY NIGHT INCREASED POPS TO CHANCE CATEGORY ACROSS THE WESTERN PART OF THE FORECAST AREA FOR THE NEXT DISTURBANCE. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL BY EARLY NEXT WEEK. MEIER TUESDAY THROUGH THURSDAY...MODELS HAVE A WARM UPPER LEVEL HIGH OVER THE DESERT SOUTHWEST...WITH RIDGING INTO THE DAKOTAS. WHILE...AN UPPER LEVEL LOW OVER NORTHERN B.C. WITH A TROUGH TRAILING OFF THE PACIFIC COAST...IS FORECAST TO MOVE SLOWLY INLAND WEDNESDAY AND THURSDAY. THUS...THERE WILL BE AN UNSTABLE SOUTHWEST FLOW WITH JUST ENOUGH MOISTURE FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY...ESPECIALLY OVER THE SOUTHWEST AND THE WESTERN MOUNTAINS. BY THURSDAY...EVEN THOUGH THE UPPER LEVEL TROUGH APPROACHES THE AREA. IT WILL BE MOSTLY DRY WITH ONLY ISOLATED SHOWERS CONFINED TO THE WESTERN MOUNTAINS. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGE...ESPECIALLY ON TUESDAY. WILLIAMSON DC && .AVIATION... UPDATED AT 1800Z THE MOIST SOUTHERLY FLOW ALOFT WILL CAUSE SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPING OVER SOUTHWEST MONTANA AND MOVING NORTH OVER NORTH CENTRAL MONTANA. THESE STORMS WILL REACH THE HAVRE AREA AROUND 00Z. SOME STORMS MAY BECOME SEVERE AFTER 21Z AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE...WITH BRIEF HEAVY RAINFALL AND LARGE HAIL THE MAIN THREAT. STORMS WILL DECREASE AFTER 02Z AS THE AIRMASS BECOMES LESS UNSTABLE. VFR CONDITIONS WILL MOSTLY PREVAIL THROUGH 18Z FRIDAY...HOWEVER ISOLATED THUNDERSTORMS MAY BRIEFLY REDUCE CEILINGS AND VISIBILITIES TO MVFR LEVELS. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 53 75 50 75 / 60 50 40 30 CTB 50 69 47 71 / 70 60 40 30 HLN 52 77 51 75 / 50 50 30 30 BZN 48 77 45 75 / 30 30 30 20 WEY 41 67 41 66 / 30 20 20 20 DLN 47 68 45 71 / 30 40 30 30 HVR 55 81 53 78 / 60 40 40 20 LWT 52 79 49 76 / 30 30 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10 PM THURSDAY FOR MTZ011-MTZ012- MTZ013-MTZ047-MTZ050-MTZ051-MTZ054. FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR MTZ009-MTZ010-MTZ012- MTZ013-MTZ014-MTZ044-MTZ045-MTZ046-MTZ048-MTZ049-MTZ050-MTZ051- MTZ054. SMALL STREAM FLOOD ADVISORY UNTIL NOON FRIDAY FOR MTZ050-MTZ051. && SHORT TERM...MPJ LONG TERM....COULSTON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 507 AM MDT THU JUN 16 2005 MTZ050-051-171115- JUDITH BASIN-FERGUS- 507 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND FERGUS COUNTIES. PLEASE SEE GTFFLSTFX FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND FERGUS COUNTIES UNTIL NOON FRIDAY. PLEASE SEE GTFFLSTFX FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>015-044>049-052>055-171115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 507 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MDT THU JUN 16 2005 MTZ011>013-047-050-051-054-162215- HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... CHINOOK...STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS 208 PM MDT THU JUN 16 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 487 IN EFFECT UNTIL 10 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND NORTH CENTRAL MONTANA. BLAINE...CASCADE...CHOUTEAU...FERGUS...HILL...JUDITH BASIN...AND MEAGHER. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
344 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL WISDOM 45.62N 113.45W
06/16/2005 0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
&&
BRUSDAThe Missoula radar (KMSX), 159 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456237.